Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 16, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 18, 2020, 8:11 AM MDT for 13 counties in North Dakota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2020, 8:11 AM MDT (14:11 UTC)
- Expired
- May 18, 2020, 8:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598 WWUS73 KBIS 181411 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 911 AM CDT Mon May 18 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-182215- /O.NEW.KBIS.WI.Y.0016.200518T1411Z-200519T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 911 AM CDT Mon May 18 2020 /811 AM MDT Mon May 18 2020/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of western North Dakota. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
3 follow-up statements
140 WWUS73 KBIS 181728 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1228 PM CDT Mon May 18 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-190130- /O.CON.KBIS.WI.Y.0016.000000T0000Z-200519T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 1228 PM CDT Mon May 18 2020 /1128 AM MDT Mon May 18 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of western North Dakota. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
026 WWUS73 KBIS 181957 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 257 PM CDT Mon May 18 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-190200- /O.CON.KBIS.WI.Y.0016.000000T0000Z-200519T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 257 PM CDT Mon May 18 2020 /157 PM MDT Mon May 18 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of western North Dakota. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
661 WWUS73 KBIS 190205 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 905 PM CDT Mon May 18 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-190315- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-200519T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 905 PM CDT Mon May 18 2020 /805 PM MDT Mon May 18 2020/ ...WIND ADVISORY HAS EXPIRED... It will remain breezy tonight, but Advisory criteria winds are no longer anticipated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 18, 5:05 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 18, 5:05 AM MDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 605 AM CDT Mon May 18 2020 .UPDATE... Issued at 601 AM CDT Mon May 18 2020 The forecast for today remains on track. Will likely see some wind gusts this morning between 40-45 mph west with a strong southerly jet in place across the western Dakotas. These strong wind gusts will diminish as the LLJ washes out, but still expect windy conditions today. && .SHORT TERM...(Today and tonight) Issued at 330 AM CDT Mon May 18 2020 Main forecast highlight in the short term period will be gusty southeasterly winds today and another dry/warm afternoon. Currently, upper level ridge axis remains quasi-stationary across the Great Plains, with a closed upper low over the Midwest and a large closed low off the west coast. Lee side sfc trough developing to our west results in a tight pressure gradient over western ND early this morning, with winds gusting between 30-40 mph at times thanks to a nocturnal low level jet. Farther east over central ND, sfc ridge axis remains resulting in lighter winds. Ridge axis remains parked aloft today, though the west coast upper low does start to move onshore. Lee side sfc low further develops over southeastern Montana, with our sfc ridge pushing farther to the east. This results in strong gradient forcing developing across all of western and central ND, supporting gusty southeasterly winds area wide. Far southwest areas of the state will approach wind advisory criteria today. Will not issue any headlines with this product issuance but will message elsewhere. Otherwise dry and warm with highs well into the 70s to around 80F. Quiet and mild tonight though will remain breezy with a strong pressure gradient remaining in place along with another nocturnal jet developing across the western and central Dakotas. .LONG TERM...(Tuesday through Sunday) Issued at 330 AM CDT Mon May 18 2020 Dry conditions continue during the day Tuesday and for the most part through Tuesday night as a stout cap will be in place and as the bulk of upper level forcing remains off to our west along with a surface trough. May see a stray storm and/or shower move into far western ND Tuesday night. Tuesday also still looks like the warmest day of the period with low 90s forecast west and low to mid 80s central. Upper trough moves east into the Intermountain West and eventually the Rockies on Wednesday. This is when we will see better chances for thunderstorms across far western North Dakota as the frontal boundary slides farther east and as a strong impulse and upper level jet streak pivot north across eastern Wyoming and Montana. Central areas may too see a stray shower or storm Wednesday night/early Thursday, though the majority of convection should stay west. Latest SPC Day 3 Outlook has far western ND in the slight risk for severe weather, and will continue to highlight this in the Hazardous Weather Outlook. Long wave upper trough remains over the western CONUS Thursday through Saturday, so will see chances for showers and storms persisting across the region. Smaller scale features within the flow hard to pinpoint 4-6 days out so uncertainty rather high as far as POPs/QPF go. Sometime over the weekend models then try to bring a more compact wave across the Northern Plains, but timing of this is also up in the air. Temperatures after Tuesday will cool but will remain seasonal. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 601 AM CDT Mon May 18 2020 VFR cigs/vis through the 12Z forecast period. Breezy southeast winds across western terminals with low level wind shear at KMOT and KBIS early this morning. Gusty southeast winds will expand across all of western and central North Dakota during the day today and continue tonight. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...NH LONG TERM...NH AVIATION...NH
Hazardous weather outlook, May 18, 5:05 AM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 605 AM CDT Mon May 18 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-191115- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 605 AM CDT Mon May 18 2020 /505 AM MDT Mon May 18 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Tuesday night through Wednesday night. A few of the storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-191115- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 605 AM CDT Mon May 18 2020 /505 AM MDT Mon May 18 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.